MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRN II BCS BOX PREP GD SZ6-8; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRN II BCS BOX PREP GD SZ6-8; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74012576
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tka procedure a journey ii bcs box prep gd size 6-8 are extremely worn, and metal shaving's were getting on patient.Instruments were inside the patient and there was a technique change for completing the procedure.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical evaluation concluded that this case reports that during a tka surgery, three box prep guides were worn down and metal shavings got inside the patient.Per email correspondence, suction was used to retrieve metal shavings.The procedure was completed using a change in technique, with no harm to the patient and minimal delay.Therefore, no further clinical assessment is warranted.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRN II BCS BOX PREP GD SZ6-8
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11357021
Report Number1020279-2021-01513
Device Sequence Number11789173
Product Code JWH
UDI-Device Identifier00885556001042
UDI-Public00885556001042
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74012576
Device Catalogue Number74012576
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;